MAUDE Adverse Event Report: LEONHARD LANG GMBH ERBE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH ERBE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number XL31A
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually.No faults were detected.The involved device has not been made available to us yet.We are reporting this incident because we distribute prewired dispersive electrodes of comparable design in the us (under k030362).We have requested the concerned product for further investigation.We will relay any conclusion in a follow up report.
 
Event or Problem Description
On (b)(6) 2022, we have been informed about an incident involving a dispersive electrode at an unknown hospital.A monitoring dispersive electrode erbe nessy plate 170 (model xl31a) and an unknown generator were used.The initial report stated that [translated from german language to english language]: "the crimp contacts (ring eyelet) were both inserted on just one contact surface of the nessy [electrode connecting ta], which meant that the resistance value was too low and the nessy [electrode connecting ta] could not be used.Normally there should be one crimp contact per electrode side.".
 
Event or Problem Description
On october 12th, 2022, we have been informed about an incident involving a dispersive electrode at an unknown hospital.A monitoring dispersive electrode erbe nessy plate 170 (model xl31a) and an unknown generator were used.The initial report stated that [translated from german to english]: "the crimp contacts (ring eyelet) were both inserted on just one contact surface of the nessy [electrode connecting tab], which meant that the resistance value was too low and the nessy [electrode connecting tab] could not be used.Normally there should be one crimp contact per electrode side." no further details have been disclosed.
 
Additional Manufacturer Narrative
We are reporting this incident because we distribute prewired dispersive electrodes of comparable design in the us (under k030362).Retained samples of the same lot have been inspected visually.No faults were detected.On november 29th, 2022, we have been informed by the customer that the concerned device was available for investigation and would be returned to leonhard lang gmbh.It was received on december 07th, 2022.The concerned device was disinfected before investigation.The visual investigation has shown that only one side of the aluminum was connected to the ring terminal of the cable.On the other side of the split electrode aluminum a rivet was present but no ring terminal of the cable.The riveting points are insulated with adhesive foam to protect patient and user.The ring terminal of the cable was only loosely held in place by the adhesive foam insulation.This apparently led to only one half of the electrode being contacted by both cables and the electrode monitoring system thus shorted out.This could have led to a patient burn.During the riveting process, the electrode is inserted into the riveting machine.The ring terminals of the cable are put on two pins so that the riveting takes place in the correct position.We assume that one ring terminal of the cable slipped out of the hold-down bracket during the riveting process but stayed close to its intended position due to the stiffness of the cable.During the subsequent manual assembly of the foam insulation it was not discovered that one end of the cable was not correctly fixed to the electrode.We have reviewed our complaint database.During the last 5 years we have producted more than 20 million pcs of prewired dispersive electrodes and no similar complaint was recorded.The incident was therefore assessed to be a single error and no further actions will be carried out so far.We therefore close the investigation.

Brand Name
ERBE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key15713336
Report Number8020045-2022-00029
Device Sequence Number15108206
Product Code GEI
UDI-Device Identifier04050147015524
UDI-Public(01)04050147015524
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K030362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model NumberXL31A
Device Catalogue NumberNESSY PLATE 170
Device Lot Number220617-2403
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown